Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Rates of convergence
of diffusions with drifted Brownian potentials


Authors: Yueyun Hu, Zhan Shi and Marc Yor
Journal: Trans. Amer. Math. Soc. 351 (1999), 3915-3934
MSC (1991): Primary 60J60, 60F05
DOI: https://doi.org/10.1090/S0002-9947-99-02421-6
Published electronically: May 21, 1999
MathSciNet review: 1637078
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We are interested in the asymptotic behaviour of a diffusion process with drifted Brownian potential. The model is a continuous time analogue to the random walk in random environment studied in the classical paper of Kesten, Kozlov, and Spitzer. We not only recover the convergence of the diffusion process which was previously established by Kawazu and Tanaka, but also obtain all the possible convergence rates. An interesting feature of our approach is that it shows a clear relationship between drifted Brownian potentials and Bessel processes.


References [Enhancements On Off] (What's this?)

  • 1. Alili, S.: Asymptotic behaviour for random walks in random environments. (preprint)
  • 2. Jean Bertoin, Lévy processes, Cambridge Tracts in Mathematics, vol. 121, Cambridge University Press, Cambridge, 1996. MR 1406564
  • 3. Ph. Biane and M. Yor, Valeurs principales associées aux temps locaux browniens, Bull. Sci. Math. (2) 111 (1987), no. 1, 23–101 (French, with English summary). MR 886959
  • 4. J.-P. Bouchaud, A. Comtet, A. Georges, and P. Le Doussal, Classical diffusion of a particle in a one-dimensional random force field, Ann. Physics 201 (1990), no. 2, 285–341. MR 1062911, https://doi.org/10.1016/0003-4916(90)90043-N
  • 5. Th. Brox, A one-dimensional diffusion process in a Wiener medium, Ann. Probab. 14 (1986), no. 4, 1206–1218. MR 866343
  • 6. Philippe Carmona, The mean velocity of a Brownian motion in a random Lévy potential, Ann. Probab. 25 (1997), no. 4, 1774–1788. MR 1487435, https://doi.org/10.1214/aop/1023481110
  • 7. Comets, F., Menshikov, M.V. and Popov, S.Yu.: Lyapunov functions for random walks and strings in random environment. Ann. Probab. $\underline{26}$ (1998) 1433-1445. CMP 99:09
  • 8. Miklós Csörgő, Lajos Horváth, and Pál Révész, Stability and instability of local time of random walk in random environment, Stochastic Process. Appl. 25 (1987), no. 2, 185–202. MR 915133, https://doi.org/10.1016/0304-4149(87)90197-9
  • 9. Paul Deheuvels and Pál Révész, Simple random walk on the line in random environment, Probab. Theory Relat. Fields 72 (1986), no. 2, 215–230. MR 836276, https://doi.org/10.1007/BF00699104
  • 10. Amir Dembo, Yuval Peres, and Ofer Zeitouni, Tail estimates for one-dimensional random walk in random environment, Comm. Math. Phys. 181 (1996), no. 3, 667–683. MR 1414305
  • 11. Dvoretzky, A. and Erd\H{o}s, P.: Some problems on random walk in space. Proc. 2nd Berkeley Symp. Math. Statist. Probab. 353-367, University of California Press, Berkeley, 1951. MR 13:852b
  • 12. Gantert, N. and Zeitouni, O.: Quenched sub-exponential tail estimates for one-
    dimensional random walk in random environment. Comm. Math. Phys. $\underline{194}$ (1998) 177-190. CMP 98:14
  • 13. Andreas Greven and Frank den Hollander, Large deviations for a random walk in random environment, Ann. Probab. 22 (1994), no. 3, 1381–1428. MR 1303649
  • 14. Hu, Y. and Shi, Z.: The local time of simple random walk in random environment. J. Theoretical Probab. $\underline{11}$ (1998) 765-793. CMP 98:15
  • 15. Hu, Y. and Shi, Z.: The limits of Sinai's simple random walk in random environment. Ann. Probab. $\underline{26}$ (1998) 1477-1521. CMP 99:09
  • 16. Barry D. Hughes, Random walks and random environments. Vol. 2, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1996. Random environments. MR 1420619
  • 17. Kiyoshi Itô and Henry P. McKean Jr., Diffusion processes and their sample paths, Die Grundlehren der Mathematischen Wissenschaften, Band 125, Academic Press, Inc., Publishers, New York; Springer-Verlag, Berlin-New York, 1965. MR 0199891
  • 18. Samuel Karlin and Howard M. Taylor, A second course in stochastic processes, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 611513
  • 19. Kiyoshi Kawazu and Hiroshi Tanaka, A diffusion process in a Brownian environment with drift, J. Math. Soc. Japan 49 (1997), no. 2, 189–211. MR 1601361, https://doi.org/10.2969/jmsj/04920189
  • 20. Kawazu, K. and Tanaka, H.: Invariance principle for a Brownian motion with large drift in a white noise environment. Hiroshima Math. J. $\underline{28}$ (1998) 129-137.
  • 21. H. Kesten, M. V. Kozlov, and F. Spitzer, A limit law for random walk in a random environment, Compositio Math. 30 (1975), 145–168. MR 0380998
  • 22. H. P. McKean Jr., A Hölder condition for Brownian local time, J. Math. Kyoto Univ. 1 (1961/1962), 195–201. MR 0146902
  • 23. Mathieu, P.: On random perturbations of dynamical systems and diffusions with a Brownian potential in dimension one. Stoch. Proc. Appl. $\underline{77}$ (1998) 53-67. CMP 98:01
  • 24. Daniel Ray, Sojourn times of diffusion processes, Illinois J. Math. 7 (1963), 615–630. MR 0156383
  • 25. Pál Révész, Random walk in random and nonrandom environments, World Scientific Publishing Co., Inc., Teaneck, NJ, 1990. MR 1082348
  • 26. Daniel Revuz and Marc Yor, Continuous martingales and Brownian motion, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 293, Springer-Verlag, Berlin, 1994. MR 1303781
  • 27. Scott Schumacher, Diffusions with random coefficients, Particle systems, random media and large deviations (Brunswick, Maine, 1984) Contemp. Math., vol. 41, Amer. Math. Soc., Providence, RI, 1985, pp. 351–356. MR 814724, https://doi.org/10.1090/conm/041/814724
  • 28. Shi, Z.: A local time curiosity in random environment. Stoch. Proc. Appl. $\underline{76}$ (1998) 231-250. CMP 98:17
  • 29. Ya. G. Sinaĭ, The limit behavior of a one-dimensional random walk in a random environment, Teor. Veroyatnost. i Primenen. 27 (1982), no. 2, 247–258 (Russian, with English summary). MR 657919
  • 30. Fred Solomon, Random walks in a random environment, Ann. Probability 3 (1975), 1–31. MR 0362503
  • 31. Hiroshi Tanaka, Diffusion processes in random environments, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Zürich, 1994) Birkhäuser, Basel, 1995, pp. 1047–1054. MR 1404004
  • 32. Hiroshi Tanaka, Limit theorems for a Brownian motion with drift in a white noise environment, Chaos Solitons Fractals 8 (1997), no. 11, 1807–1816. MR 1477261, https://doi.org/10.1016/S0960-0779(97)00029-5
  • 33. Warren, J. and Yor, M.: Skew-products involving Bessel and Jacobi processes. Technical report, Department of Mathematics, University of Bath, 1997. To appear in: Séminaire de Probabilités XXXIII. Lecture Notes in Mathematics, Springer, 1999.
  • 34. Marc Yor, Sur certaines fonctionnelles exponentielles du mouvement brownien réel, J. Appl. Probab. 29 (1992), no. 1, 202–208 (French, with English summary). MR 1147781
  • 35. Yor, M.: Local Times and Excursions for Brownian Motion: A Concise Introduction. Lecciones en Matemáticas, Universidad Central de Venezuela, 1995.
  • 36. Marc Yor, Some aspects of Brownian motion. Part II, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 1997. Some recent martingale problems. MR 1442263

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 60J60, 60F05

Retrieve articles in all journals with MSC (1991): 60J60, 60F05


Additional Information

Yueyun Hu
Affiliation: Laboratoire de Probabilités, Université Paris VI, 4 Place Jussieu, 75252 Paris Cedex 05, France
Email: hu@proba.jussieu.fr

Zhan Shi
Affiliation: Laboratoire de Probabilités, Université Paris VI, 4 Place Jussieu, 75252 Paris Cedex 05, France
Email: shi@ccr.jussieu.fr

Marc Yor
Affiliation: Laboratoire de Probabilités, Université Paris VI, 4 Place Jussieu, 75252 Paris Cedex 05, France
Email: secret@proba.jussieu.fr

DOI: https://doi.org/10.1090/S0002-9947-99-02421-6
Keywords: Diffusion with random potential, Bessel process, rate of convergence
Received by editor(s): November 17, 1997
Received by editor(s) in revised form: July 3, 1998
Published electronically: May 21, 1999
Article copyright: © Copyright 1999 American Mathematical Society